Topological Methods in Nonlinear Analysis

Invariant means and fixed point properties for non-expansive representations of topological semigroups

Anthony To-Ming Lau and Wataru Takahashi

Full-text: Open access

Article information

Source
Topol. Methods Nonlinear Anal., Volume 5, Number 1 (1995), 39-57.

Dates
First available in Project Euclid: 16 November 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1479287019

Mathematical Reviews number (MathSciNet)
MR1350344

Zentralblatt MATH identifier
0834.43001

Citation

To-Ming Lau, Anthony; Takahashi, Wataru. Invariant means and fixed point properties for non-expansive representations of topological semigroups. Topol. Methods Nonlinear Anal. 5 (1995), no. 1, 39--57. https://projecteuclid.org/euclid.tmna/1479287019


Export citation

References

  • D. Alspach, A fixed point free nonexpansive map , Proc. Amer. Math. Soc., 82 (1981), 423–424 \ref
  • V. Barbu and Th. Precupanu, Convexity and Optimization in Banach Spaces, D. Reidel, 2nd English ed. (1985) \ref
  • J. F. Berglund, H. D. Junghenn and P. Milnes, Analysis on Semigroups, John Wiley & Sons, New York (1989) \ref
  • R. De Marr, Common fixed-points for commuting contraction mappings , Pacific J. Math., 13 (1963), 1139–1141 \ref
  • E. Hewitt, On two problems of Urysohn , Ann. of Math., 47 (1946), 503–509 \ref
  • E. Hewitt and K. Ross, Abstract Harmonic Analysis, I, Springer-Verlag, Berlin (1963) \ref
  • M. Hochster, Subsemigroups of amenable groups , Proc. Amer. Math. Soc., 21 (1969), 363–364 \ref
  • R. H. Holmes and A. T. Lau, Asymptotically non-expansive actions of topological semigroups and fixed points , Bull. London Math. Soc., 3 (1971), 343–347 \ref ––––, Nonexpansive actions of topological semigroups and fixed points , J. London Math. Soc., 5 (1972), 330–336 \ref
  • R. Hsu, Topics on weakly almost periodic functions, Ph.D. Thesis, SUNY at Buffalo (1985) \ref
  • W. A. Kirk and R. Torrej$\acute{\hbox{o}}$n, Asymptotically nonexpansive semigroups in Banach spaces , Nonlinear Anal., 3 (1979), 111–121 \ref
  • A. T. Lau, Invariant means on almost periodic functions and fixed point properties , Rocky Mountain J. Math., 3 (1973), 69–76 \ref
  • A. T. Lau, Some fixed point theorems and their applications to W$^{*}$-algebras , Fixed Point Theory and Its Applications (S. Swaminathan, ed.), 121–129, Academic Press, Orlando (1976) \ref ––––, Amenability of semigroups , The Analytic and Topological Theory of Semigroups (K. H. Hofmann, J. D. Lawson and J. S. Pym, eds.), 313–334, De Gruyter Expositions in Math., 1 , Berlin, New York (1990) \ref ––––, Amenability and fixed point property for semigroups of non-expansive mappings , Fixed Point Theory and Applications (M. A. Th$\acute{\hbox{e}}$ra and J. B. Baillon, eds.), 303–313, Pitman Res. Notes Math. Ser., 252 , Longman (1991) \ref ––––, Invariant means on subsemigroups of locally compact groups , Rocky Mountain J. Math., 3 (1973), 77–81 \ref
  • A. T. Lau and W. Takahashi, Weak convergence and non-linear ergodic theorems for reversible semigroups of nonexpansive mappings , Pacific J. Math., 126 (1987), 277–294 \ref ––––, Invariant means and semigroups of nonexpansive mappings on uniformly convex Banach spaces , J. Math. Anal. Appl., 153 (1990), 497–505 \ref
  • T. C. Lim, A fixed point theorem for families of nonexpansive mappings , Pacific J. Math., 53 (1974), 484–493 \ref ––––, Asymptotic centers and nonexpansive mappings in conjugate Banach spaces , Pacific J. Math., 90 (1980), 135–143 \ref
  • T. Mitchell, Fixed points of reversible semigroups of non-expansive mappings , K$\bar{\hbox{o}}$dai Math. Sem. Rep., 2 (1970), 322–323 \ref ––––, Topological semigroups and fixed points , Illinois J. Math., 14 (1970), 630–641 \ref
  • N. Mizoguchi and W. Takahashi, On the existence of fixed points and ergodic retractions for Lipschitzian semigroups in Hilbert spaces , Nonlinear Anal., 14 (1990), 69–80 \ref
  • R. R. Phelps, Convex sets and nearest points , Proc. Amer. Math. Soc., 8 (1957), 790–797 \ref
  • G. Rod$\acute{\hbox{e}}$, An ergodic theorem for semigroups of nonexpansive mappings in a Hilbert space , J. Math. Anal. Appl., 85 (1982), 172–178 \ref
  • W. Takahashi, Fixed point theorem for amenable semigroups of non-expansive mappings , K$\bar{\hbox{o}}$dai Math. Sem. Rep., 21 (1969), 383–386 \ref ––––, A nonlinear ergodic theorem for an amenable semigroup of nonexpansive mappings in a Hilbert space , Proc. Amer. Math. Soc., 81 (1981), 253–256 \ref ––––, Fixed point theorems for families of nonexpansive mappings on unbounded sets , J. Math. Soc. Japan, 36 (1984), 543–553 \ref ––––, Fixed point theorem and nonlinear ergodic theorem for nonexpansive semigroups without convexity , Canad. J. Math., 35 (1992), 1–8